NEW EXJADE WARNINGS

  • 1 Replies
  • 5226 Views
*

Offline Christine Mary

  • ****
  • 255
  • Gender: Female
  • Mother of Lauryn, who has Thal Major
NEW EXJADE WARNINGS
« on: January 02, 2007, 11:52:51 PM »
HI TO ALL...

HAVE YOU GUYS READ THE POST ON THE COOLEYS ANEMIA FOUNDATION WEBSITE?(WWW.COOLEYSANEMIA.COM) IT STATES THAT THERE ARE NEW WARNINGS REGARDING EXJADE.

ANDY, WHAT IS YOUR OPINION ON THIS, AND SHOULD I WORRY ABOUT THIS FOR LAURYN IN THE FUTURE????


Lauryn's Mom

*

Offline Andy Battaglia

  • *****
  • 8793
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: NEW EXJADE WARNINGS
« Reply #1 on: January 03, 2007, 02:23:44 AM »
Most of what is stated in the information for both of these drugs has already been known, but now they are fine tuning the monitoring for certain conditions, based on the experience using the drugs in the patient population over some time. I feel this is a good development, as it shows a pro-active stance by both companies in ensuring that patients taking these drugs are properly monitored. Too often, we hear where drug companies try to hide or downplay even fatal side effects of medicines, so it is very encouraging to see them putting the patients' safety first.

The possibility of kidney problems in exjade users was suspected in advance as exjade raised creatinine levels  in some patients and raised creatinine levels are a sign of kidney disease. Because of this, patients with kidney disease were not allowed to participate in exjade trials. Use in patients since it became available has enabled Novartis to update their monitoring recommendations.

Christine, I think you should continue to follow all developments concerning exjade, but keep in mind that there is no chelator that is the right one for 100% of patients. This is why we need a variety of chelating drugs and one more reason ferriprox should also be approved for use in the US. It also has its dangers in some patients, but once again, with proper monitoring and proper dosage the incidence of serious problems decreases.

A note to all patients using any chelating drugs. Each drug, including desferal, requires some type of monitoring and it is absolutely essential that this is done. Ferriprox can be a very dangerous drug to some patients, and monitoring of white blood cell counts at least once every two weeks is necessary. If you are not under a doctor's supervision, these drugs should not be taken.

Th article at the CAF site is at

http://www.thalassemia.org/bodies/body309.php?cooleys_sess=80a7d4f6d036ea2a88a2c356e23277bd

I have attached the warnings from both companies.

« Last Edit: March 01, 2007, 07:35:20 AM by Andy »
Andy

All we are saying is give thals a chance.

 

SMF spam blocked by CleanTalk